Format

Send to

Choose Destination
Curr Drug Saf. 2013 Aug 1. [Epub ahead of print]

Levofloxacin-Induced Delirium in a Patient Suffering from Schizoaffective Disorder and Multiple Sclerosis.

Author information

1
Pharmacy Service, Red de Salud Mental de Araba, C/alava 43, 01006 Vitoria-Gasteiz. Alava, Spain. Unax.lertxundietxebarria@osakidetza.net.

Abstract

Levofloxacin induced psychiatric adverse effects are rare, although they can be serious. There are just five cases of fluoroquinolone-induced delirium published in the medical literature. To our best knowledge, none of them occurred in psychotic patients. We report a case of a 38-year-old Caucasian man diagnosed with schizoaffective disorder and multiple sclerosis who developed delirium and visual hallucinations after initiating levofloxacin therapy. In psychiatric patients, suspecting levofloxacin could be responsible for the symptoms can be a diagnostic challenge, since they could be interpreted like worsening of the mental state as well. Although levofloxacin-induced delirium is a rare adverse event, physicians should be aware of the occurrence of this serious, but potentially reversible CNS complication of levofloxacin, even in psychotic patients.

PMID:
23909707

Supplemental Content

Loading ...
Support Center